Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
sinemet cr
avatar
EW4567 posted:
Dr. Stacey:
I have been on sinemet cr for about 6 years. I recently noticed that AS SOON AS I SWALLOW IT my tremors begin or get worse, especially with the first morning dose and sometimes with the second dose. Can you explain to me why this might be happening? It only gives me relief for 4-6 hours over a 24 hr period. My only pd symptom is tremor; I don't know if its worth taking. Thanks for any help you can provide.
Esther
Reply
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Hi, EW4567
I think your medicine schedule may be a little too far apart. Typically, Sinemet CR lasts about 4--6 hours, but this will decline over time. It also takes about 30-40 minutes to start working (or kick in). I suspect that your medicine is starting to wear off about 20 minutes before your next dose, and this leaves with you an hour gap, in which you feel your PD symptoms return. I would suggest you ask your doctor about changing your medicine dosing schedule or increasing your dose at each interval. Hope you will - this is likely an easy fix!


Helpful Tips

Do you have vivid dreams?Expert
Vivid dreams in Parkinson's Disease are quite common. They may be accompanied by yelling or thrashing about during sleep. If this is ... More
Was this Helpful?
37 of 49 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center